Arkansas, 2012Damaging Wind in Arkansas, March 20, 2012
March 20, 2012 · NWS JAN · 1 event in 1 county or zone
An eighteen wheeler was blown over from strong thunderstorm outflow winds in Chicot County southeast of Lake Village.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An eighteen wheeler was blown over from strong thunderstorm outflow winds in Chicot County southeast of Lake Village.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 20, 9:27 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 20, 9:27 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT TUE MAR 20 2012
.UPDATE...HOURLY POP GRIDS WHERE TRIMMED BACK IN THE IMMEDIATE SHORT
TERM THIS MORNING AND EARLY AFTERNOON ACROSS CNTRL MS AREAS. SLIGHT
CHANCE POPS WITH LIGHT RAIN SHOWER WORDING WAS ADDED TO SLIGHTLY
LARGER AREA ACROSS SW MS/NE LA THROUGH NOON. FOR THIS AFTN
PERIOD...POPS WERE INCREASED ACROSS EXTREME FAR WEST ZONES BUT
SLIGHTLY TRIMMED BACK ALONG THE I-55 CORRIDOR. WIND GUSTS WERE BUMPED
UP THROUGH NOON WITH AFTERNOON VALUES STILL LOOKING ON TRACK. /ALLEN/
&&
.DISCUSSION...REGIONAL RADAR AND SATELLITE IMAGERY DEPICTS A LINE OF
SHOWERS AND THUNDERSTORMS ACROSS E TX INTO OK MOVING SLOWLY EASTWARD.
SOME QUESTIONS REMAIN EXACTLY HOW FAR EAST THIS COMPLEX WILL ADVANCE
THROUGH THE DAY BUT FEEL THAT THE LEADING EDGE WILL SLOWLY WEAKEN AS
IT APPROACHES WESTERN ZONES OF THE ARKLAMISS BY EARLY EVENING DUE TO
INCREASED CAPPING AND DECREASED MOISTURE DEPTH. HOWEVER...THERE STILL
REMAINS AN OUTSIDE CHANCE OF A MORE ROBUST STORM BEING ABLE TO MIX
DOWN 40-50 KT WINDS FROM AROUND 3-5 KFT DOWN TO THE SURFACE ALONG AND
WEST OF MS RIVER LATE TONIGHT AND THROUGH THE OVERNIGHT.
IN ADDITION...TIGHT SFC PRESSURE GRADIENT AND ADEQUATE MIXING HAS
ALREADY ALLOWED FOR WIND GUSTS TO REACH UPWARDS OF 30 KTS THIS
MORNING WITH SOME POTENTIALLY HIGHER GUSTS EXPECTED THIS AFTERNOON.
WINDS ARE EXPECTED TO DECREASE THIS EVENING BUT CONTINUE TO REMAIN
ELEVATED THROUGH THE OVERNIGHT. UPDATED PRODUCTS ARE OUT WITH UPDATED
AVIATION DISCUSSION DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...MAINLY MVFR CEILINGS ARE BEING OBSERVED AT SITES ACROSS
THE AREA THIS MORNING...BUT VFR CONDITIONS ARE EXPECTED AS WE
PROGRESS INTO THE AFTERNOON HOURS. GUSTY SOUTH AND SOUTHEAST WINDS
WILL EXIST AREAWIDE AS WINDS COULD GUST UPWARDS TO 40 KNOTS AT TIMES
BETWEEN 15-00Z TODAY. WINDS WILL SUBSIDE A BIT THIS EVENING...BUT
BREEZY CONDITIONS WILL REMAIN OVERNIGHT INTO WEDNESDAY. A FEW
SHOWERS AND STORMS WILL BE POSSIBLE ACROSS NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI THIS AFTERNOON
AHEAD OF A SLOW MOVING COLD FRONT WELL TO OUR WEST. /19/
&&
.PREV DISCUSSION... /ISSUED 434 AM CDT TUE MAR 20 2012/
..HEAVY RAINS AND FLASH FLOODING POSSIBLE WEDNESDAY INTO WEDNESDAY
NIGHT...
..A LOW RISK OF STRONG TO SEVERE STORMS LATER TODAY OVER THE WEST
AND THEN ACROSS SOUTH CENTRAL AREAS WEDNESDAY...
SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...
PLENTY TO TALK ABOUT OVER THE NEXT 48 HRS AS A DEEP LOW PRESSURE
CENTER OVER THE SOUTHERN PLAINS CONTINUES TO CUT OFF FROM THE POLAR
JET AND BEGINS TO STALL OVER NORTH TX/OK THROUGH THUR. AS IS THE
CASE IN THESE CUT OFF LOW SCENARIOS THE MODELS STRUGGLE WITH THE
FINER DETAILS...IN THIS CASE THOSE DETAILS ARE CENTERED ON A LINE OF
CONVECTION CURRENTLY DRAPED FROM DE QUEEN AR BACK TOWARD SAN
ANTONIO. UNCERTAINTY IN JUST HOW FAST THIS LINE WILL SHIFT EAST
TODAY IS RATHER HIGH LEAVING LOW CONFIDENCE IN THE POTENTIAL FOR
SEVERE WEATHER ACROSS OUR WEST/SOUTHWEST LATER TODAY. MORE ON THAT
IN A SEC.
IN THE MEANTIME...AN IMPRESSIVE 5-6MB SURFACE PRESSURE GRADIENT
CONTINUES TO LIE ACROSS THE ARKLAMISS TONIGHT IN BETWEEN STRONG HIGH
PRESSURE OVER THE EASTERN SEABOARD AND LOW PRESSURE OVER THE PLAINS.
PARTLY CLOUDY SKIES THIS MORNING WILL ALLOW SURFACE HEATING TO MIX
DOWN ROBUST 35-40KT 925-850MB WINDS THROUGH THE DAY TODAY. INHERITED
WIND ADVISORY WAS EXPANDED TO ALL AREAS FROM 10AM TO 6PM THIS
AFTERNOON ACCORDINGLY. WOULD NOT BE SURPRISED TO SEE SUSTAINED WINDS
IN THE 20-30KT RANGE WITH GUSTS AS HIGH AS 40KTS...ESPECIALLY THIS
AFTERNOON.
AS MENTIONED...CONFIDENCE IN THE EVOLUTION OF ONGOING CONVECTION TO
OUR WEST IS LOW DUE IN PART TO A COUPLE DIFFERENT SOLUTIONS OFFERED
BY THE REGIONAL/GLOBAL MODELS AND HIGH RES SUITES. ONE CAMP THAT
INCLUDES THE 00Z GFS/ECMWF/NAM/NSSL WRF OFFERS A SLOWER OVERALL
SOLUTION THAT FAILS TO SHOW ANY VIGOROUS CONVECTION/SEVERE WEATHER
POTENTIAL ACROSS OUR NORTHEASTERN LA PARISHES UNTIL AFTER MIDNIGHT
TONIGHT...WHILE A FASTER CAMP COMPOSED OF THE HIGH RES ARW/NMM/AND
ESPECIALLY THE SPC WRF ALL SHOW THE LINE MAKING IT INTO THESE AREAS
BY 5-6PM THIS AFTERNOON. IN EITHER EVENT...THE MODELS DO HINT AT A
GENERALLY WEAKER TREND AS IT MOVES THIS FAR EAST/WITH THE EXCEPTION
BEING THE SPC WRF AND RELATED NMM WHICH ARE FAIRLY AGGRESSIVE. OPTED
TO CONTINUE MENTION OF SOME SEVERE POTENTIAL IN THE HWO/GRAPHICS FOR
OUR FAR SOUTHWESTERN AREAS LATE THIS AFTERNOON TAPERING IT BACK TO
ALIGN WITH THE SPC SLIGHT RISK AREA. DAMAGING WINDS AND A TORNADO OR
TWO WILL BE THE PRIMARY RISK...ALTHOUGH SOME POTENTIAL FOR QUARTER
SIZE HAIL WILL EXIST. WHILE A GENERALLY WEAKER TREND IS EXPECTED
OVERNIGHT...SOME RISK WILL PERSIST OUT THERE THROUGH THE NIGHT.
FOCUS REALLY THEN TURNS TO THE HEAVY RAIN POTENTIAL AS WE HEAD INTO
WEDNESDAY AS THE MODELS SHOW THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM NEAR THE MS RIVER BY SUNRISE WED. THE FRONT/CONVECTION ALONG
IT IS NOT GOING TO BE IN ANY HURRY TO SHIFT EAST...AND IN FACT WOULD
NOT BE SURPRISED IF IT ENDS UP BEING SLOWER THAN OFFERED BY THE 00Z
NWP GUIDANCE. NEARLY SOUTHERLY STORM MOTIONS PARALLEL TO THE
BOUNDARY AND SLOW SYSTEM MOVEMENT WILL ENHANCE RISK FOR HEAVY
RAINFALL...ESPECIALLY WITH PW VALUES OF 1.6IN+ NEAR OR ABOVE THE
99TH PERCENTILE FOR MID-LATE MARCH. A FLASH FLOOD WATCH HAS BEEN
POSTED FOR AREAS WEST OF AN INDIANOLA TO BOGUE CHITTO LINE FOR THE
DAYTIME WED...WHICH IS THEN EXPANDED TO THE JACKSON METRO AND DOWN
TOWARD HATTIESBURG FOR WED NIGHT. THIS AREA SEEMS TO HAVE THE BEST
POTENTIAL FOR HEAVY RAINS...AS THESE AREAS WILL HAVE BETTER CHANCES
TO SEE DEEP CONVECTION DURING THIS TIME...AND THAT BY THE TIME THE
RAINS REACH EASTERN MS THE SYSTEM SHOULD HAVE SOME FORWARD PROGRESS
LIMITING THE TIME THE HEAVY RAINS LINGER ACROSS EASTERN MS. THIS MAY
VERY WELL CHANGE IF THE SYSTEM REMAINS SLOW WHICH WOULD PROBABLY
MEAN A FLASH FLOOD WATCH FURTHER NORTH/EAST.
AS FOR SEVERE POTENTIAL WED...THE MODELS DO HINT AT SOME INSTABILITY
BUILDING INTO OUR CWA AHEAD OF THE FRONT HOWEVER LAPSE RATES LOOK TO
BE ON THE DOWNWARD TREND OUT AHEAD OF THE CONVECTION WHICH SHOULD
PRECLUDE POTENTIAL FOR INTENSE UPDRAFTS. IT WILL PROBABLY TURN OUT
THE BEST CHANCE FOR SEVERE WILL BE ACROSS OUR THE SOUTHERN THIRD OF
THE CWA AHEAD OF THE FRONT AND WILL PUT THESE THOUGHTS IN THE HWO.
THE HEAVY RAIN POTENTIAL WED APPEARS TO BE THE BIGGER CONCERN AT
THIS POINT. /BK/
LONG TERM...THE FOCUS OF THE MED RANGE/LONG TERM WILL INITIALLY BE
ON THE SLOW MOVING UPPER LOW/COOL FRONT AND THE RAINFALL IT WILL
BRING UNTIL LATE THURSDAY. AFTER THAT...THE FOCUS WILL SHIFT TO
DRIER AND SLIGHTLY COOLER CONDITIONS FOR THE WEEKEND INTO EARLY NEXT
WEEK.
FOR THU/THU NGT...FORECAST MODELS HAVE COME INTO BETTER AGREEMENT ON
THE SLOW EASTWARD PROGRESSION OF THE UPPER SYSTEM AND ASSOCIATED
COOL FRONT. RECENT RUNS HAVE SHOWN A STRONG TREND TO A MORE
SLOW/STEADY EASTWARD PUSH AND THE RAINS EXITING THE AREA FROM WEST
TO EAST BY THU AFTERNOON/EVE. AT THE START OF THE THU PERIOD...LOOK
FOR ACTIVITY TO BE ONGOING AND LIKELY LOCATED WITHIN THE I-55
CORRIDOR AND POINTS TO THE EAST OF THAT. SOME POTENTIAL FOR LOCALLY
HEAVY RAIN MAY EXIST FOR SOME AREAS...BUT WILL WAIT UNTIL A CLEARER
PICTURE EXISTS ON EVOLUTION BEFORE EXPANDING/EXTENDING ANY TYPE OF
FLOOD WATCH. AS WE PROGRESS INTO THU NGT...THE UPPER LIFT AND LOW
LEVEL MOIST AXIS WILL SHIFT MORE TO THE EAST. INSTABILITY WILL BE
VERY LIMITED AND THUNDERSTORMS MAY BE TOUGH TO COME BY. STILL...HAVE
MENTIONED TSRA OVER THE EASTERN AREAS THU.
FORECAST SPECIFICS...POPS FOR THU HAVE BEEN ADJUSTED FROM THE PREV
FORECAST. THE MAIN CHANGES WERE TO LOWER VALUES OVER THE W/NW AND
INCREASE VALUES OVER THE E/SE. CENTRAL SECTIONS WILL CONTINUE IN THE
LIKELY CATEGORY. THE OTHER TREND WAS TO PROGRESS THE BACK EDGE(END
OF PRECIP) INTO THE WESTERN AREAS FOR THU AFTERNOON. TEMPS THU WILL
BE MAINLY IN THE MID 60S. GUID WAS LOWERED ACROSS THE EAST HALF TO
REFLECT THE IMPACTS FROM PRECIP/CLOUD COVER. POPS FOR THU NGT WERE
OVERALL LOWER THAN PREV FORECASTS WHICH IS FOLLOWING THE SUPPORT BY
THE MODELS. STILL...THE HIGHEST POPS WERE OVER THE EAST HALF. AS FOR
TEMPS FRI-SUN...A TREND TOWARD THE COOLER EURO AND ENSEMBLE MEAN WAS
USED FOR HIGH TEMPS.
FOR FRI AND THROUGH THE WEEKEND...THE UPPER LOW WILL CONTINUE ITS
SLOW EASTWARD PUSH. AS THIS OCCURS...NW FLOW ALOFT WILL DEVELOP AS
MID LEVEL RIDGING BUILDS OVER THE CENTRAL CONUS. THIS WILL ALLOW THE
COOLER/DRIER AIR TO FILTER INTO THE AREA AND LINGER INTO EARLY NEXT
WEEK. THIS WILL SUPPORT COOLER MORNINGS THAN WE HAVE BEEN
SEEING...BUT STILL READINGS LOOK TO REMAIN ABV AVG. HIGHS WILL ALSO
BE A BIT LOWER THAN RECENT READINGS...BUT ALSO HOLDING ABV AVG. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 65 76 56 / 8 8 76 84
MERIDIAN 85 61 83 63 / 0 3 37 63
VICKSBURG 83 67 70 49 / 31 53 88 84
HATTIESBURG 86 63 80 63 / 5 6 58 75
NATCHEZ 80 66 68 50 / 39 57 87 79
GREENVILLE 85 64 70 51 / 33 53 88 88
GREENWOOD 85 65 77 53 / 6 10 73 86
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR MSZ034-040-041-047-053-059>061.
FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR MSZ035-042-043-048-049-054>056-062>066-072>074.
LA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR LAZ007>009-015-016-023>026.
AR...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ARZ074-075.
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR ARZ074-075.
&&
ALLEN/19/BK/CMEHazardous weather outlook, Mar 20, 1:04 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT TUE MAR 20 2012
ARZ074-075-LAZ007>009-015-016-023>026-211915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
204 PM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT THROUGH WEDNESDAY NIGHT...
STRONG SOUTHEAST WINDS OF 25 TO 30 MPH...GUSTING BETWEEN 35 AND 45
MPH AT TIMES...WILL CONTINUE THROUGH LATE THIS AFTERNOON. THESE GUSTY
WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND OVERNIGHT ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD
WITH THIS ACTIVITY WILL BE WIND GUSTS BETWEEN 50 AND 60
MPH...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT.
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA TONIGHT
AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL
TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE
POSSIBLE THROUGH THE DAY WEDNESDAY...WHICH COULD LEAD TO FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR WEDNESDAY INTO
WEDNESDAY NIGHT ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT MONDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE TODAY AND WEDNESDAY.
MSZ034-035-040>043-047>049-053>056-059>066-072>074-211915-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
204 PM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT...
STRONG SOUTHEAST WINDS OF 25 TO 30 MPH...GUSTING BETWEEN 35 AND 45
MPH AT TIMES...WILL CONTINUE THROUGH LATE THIS AFTERNOON. THESE GUSTY
WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY...
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA
WEDNESDAY MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE
REGION. RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH THE DAY WEDNESDAY AND INTO
WEDNESDAY NIGHT...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT FOR WEDNESDAY INTO WEDNESDAY NIGHT ACCORDINGLY.
IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE OUTLOOK AREA ON WEDNESDAY. THE PRIMARY HAZARDS WITH THIS
ACTIVITY WILL WIND GUSTS BETWEEN 50 AND 60 MPH...ALTHOUGH A TORNADO
OR TWO CANNOT BE RULED OUT.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON WEDNESDAY.
MSZ018-019-025>033-036>039-044>046-050>052-057-058-211915-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
204 PM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT...
STRONG SOUTHEAST WINDS OF 25 TO 30 MPH...GUSTING BETWEEN 35 AND 45
MPH AT TIMES...WILL CONTINUE THROUGH LATE THIS AFTERNOON. THESE GUSTY
WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY...
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA
WEDNESDAY MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE
REGION. RAINFALL TOTALS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH THE DAY WEDNESDAY AND INTO
WEDNESDAY NIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING
AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END
THURSDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
19
In the hours before
Local storm report, Mar 20, 2:03 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 5 NW LAUREL 31.74N 89.21W
03/20/2012 JONES MS EMERGENCY MNGR
STRONG GRADIENT WINDS DOWNED A POWER LINE ON SERVICE
RD...CAUSING A SMALL FIRE IN A BARN
&&
DLThunderstorm Wind, Chicot
- When
- March 20, 2:03 PM CST
- Where
- Chicot County, 4 mi SSE of Lake Vlg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.276, -91.254
An eighteen wheeler was blown over at the intersection of US 82 and US 65.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, March 20 to 26, 20122 deaths · 1 injured · $1.5 million · 1 in hail · 23 events
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 20121 injured · $11 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Flash Flooding and Damaging Wind in Texas, March 20 to 21, 201252 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365804.